Related Experiment Video
Updated: May 22, 2026

Retinal Pigment Epithelium Transplantation in a Non-human Primate Model for Degenerative Retinal Diseases
Published on: June 14, 2021
Perioperative retinoic acid syndrome in a patient with acute promyelocytic leukemia
Nikolay A Usoltsev1, M Saeed Dhamee
1Department of Anesthesiology, Medical College of Wisconsin, Milwaukee, WI 53226, USA. usnickolay@gmail.com
Abstract:
All-trans retinoic acid (ATRA), a vitamin A derivative, is prescribed for induction of chemotherapy in patients with acute promyelocytic leukemia. Like other chemotherapy agents, ATRA has an adverse effect known as retinoic acid syndrome. The case of a 22 year old woman with acute promyelocytic leukemia, who received ATRA and subsequently developed retinoic acid syndrome, is presented. The patient's symptoms resolved after administration of dexamethasone, allowing the completion of chemotherapy without further complications.
